MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE,18F; FEEDING DEVICE

BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE,18F; FEEDING DEVICE
Model Number 000718
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date: 09/2020.
 
Event or Problem Description
It was reported that some time post feeding device placement, the balloon allegedly had a leak.There was no reported patient injury.
 
Event or Problem Description
It was reported that some time post feeding device placement, the balloon allegedly had a leak.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical sample was not returned for evaluation, photos were provided for review.The investigation is inconclusive for fluid leak issue as the photos were not evident to show leakage on the balloon.A definitive root cause for the reported failure could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 09/2020), g4, h6 (method: 4111).H11:section a through f the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review:the device history record review was performed for the reported lot number and this lot meets all release criteria.The manufacturing review did not indicate any possible manufacturing issue that could be related to the reported event.Investigation summary: one tri-funnel replacement gastrostomy tube 18f was returned for evaluation.Visual and functional evaluations were performed.One electronic photo was provided for review.The investigation is confirmed for balloon leakage issue based on the sample evaluation, as the balloon was inflated with approximately 20ml of water with an in-house syringe, the water leaked from the inflation luer immediately after the syringe was removed.Based on the provided photo, the investigation is inconclusive for the fluid leak as the photos were not evident to show leakage on the balloon.A definitive root cause could not be determined based upon available information.Labeling review:a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4(expiry date: 09/2020),g4.H11: h6(method and result).H11:section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE,18F
Common Device Name
FEEDING DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10157481
Report Number3006260740-2020-02088
Device Sequence Number16898198
Product Code KNT
UDI-Device Identifier00801741037146
UDI-Public(01)00801741037146
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number000718
Device Catalogue Number000718
Device Lot NumberNGBU2643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer09/02/2020
12/30/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date09/03/2020
01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight40